MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-80
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal superficial femoral artery (sfa).The 6x100 abs pro vascular self-expanding stent system (sess) was advanced with resistance over a non-abbott 0.035 guide wire (gw); however, the sess was able to reach the target lesion.The stent was attempted to be deployed, but the thumbwheel was stuck and the stent completely failed to deploy.Therefore, the sess was removed from the patient and another 6x100mm abs pro was able to be advanced over the same gw and implanted without issue.Then, a 6x80mm abs pro sess was advance and intended to be implanted proximal to the previously implanted stent; however, the 6x80mm sess failed to cross the target lesion due to the anatomy and the sheath of the stent was noted to be stretched (broke).The 6x80mm sess was removed from the patient without issue and a non-abbott stent was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information.Return device analysis found the 6x100 abs pro stent implant was exposed 3 mm from the distal end of the sheath.The stent sheath was retracted 6 millimeters (mm) from the base of the tip.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.The reported sheath break was able to be confirmed as there was noted bunched sheath.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement resistance was met with the anatomy resulting in the reported failure to advance.Interaction and/or manipulation of the device resulted in the noted exposed stent, the noted bent/split tip and ultimately resulted in the reported broke sheath/noted bunched sheath.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional devices referenced in b5 are filed under separate medwatch report numbers.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21735127
Report Number2024168-2025-03312
Device Sequence Number4007675
Product Code NIO
UDI-Device Identifier08717648176005
UDI-Public(01)08717648176005(17)270228(10)4030161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012534-80
Device Catalogue Number1012534-80
Device Lot Number4030161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 COOK GUIDE WIRE; 6X100MM ABSOLUTE PRO VASCULAR STENT
Patient Age65 YR
Patient SexMale
Patient Weight78 KG